Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had heavy bleeding during periods. Given Ovral after sonography. Still have heavy bleeding. Is it normal?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
My wife had heavy bleeding during her periods, We did a Sonography and Dr.asked her to take Ovral G for 20 days, which she did. Now yesterday again she got her periods and the bleeding is very heavy. Is it normal. she has been asked to take the pill for 2 cycles, she is scared now and does not want to take it for the 2nd cycle. pls. advice.
Posted Sat, 14 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 17 minutes later
Brief Answer: 2 to 3 cycles, progesterone pills Detailed Answer: Hi, Thanks for the query. Heavy bleeding during periods is called menorrhagia. It can occur due to many causes like hormonal imbalance, thyroid abnormalities, structural causes like fibroids, endometrial polyps etc. By doing examination and investigations, the possible cause can be identified. In perimenopausal age group, some amount of irregularity in menstrual cycles is common due to hormonal imbalance. If the cause of your wife's problem is diagnosed to be hormonal, usually hormonal pills are advised to control the bleeding. This may take around 2 to 3 months to regularize the hormonal levels. After single cycle of usage desired effect may not be obtained. So she may need to use the pills for 2 to 3 months. According to her age, better to take progesterone pills with your doctor's advice instead of combined hormonal pills. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: Had heavy bleeding during periods. Given Ovral after sonography. Still have heavy bleeding. Is it normal? 58 minutes later
Can she switch from Ovral G to Progesterone tablets midway (she has completed 1 cycle with Ovral G), she also has a slightly bulky uterus and her weight is 115 kgs. If yes please give the name of Progesterone tablets. I forgot to mention she has a Ovarian Cyst approx 2.5 cms X 2-2.5 cms
Answered by Dr. Sree Gouri SR 17 hours later
Brief Answer: can use after consulting your doctor Detailed Answer: Hi, Yes, she can shift to progesterone pills after consulting your doctor. Because the complications with combined oral contraceptive pills will increase ten times after the age of 40. Reference: WWW.WWWW.WW And also it is not good to use combined oral contraceptive pills by a woman with 115 kgs weight. So better to choose progesterones with your doctor's advice. For these type of complaints in our hospital we usually recommend progesterone pills like regestrone or medroxyprogesterone from 10th day or 15th day of the cycle. But better to use after consulting your doctor only. Ovarian cysts can be functional or pathological. According to the size you mentioned, in case of simple cyst, that could be a functional cyst only. And possibly may subside by its own. Hormonal pills help in regressing the cyst also. Take care.
Above answer was peer-reviewed by
Follow-up: Had heavy bleeding during periods. Given Ovral after sonography. Still have heavy bleeding. Is it normal? 6 hours later
Can you please let me know how long she should take these tablets regestrone or medroxyprogesterone?. she was asked to take 1 tablet of Ovral G from the 4th day of her cycle for 20 days for 2 cycles. Thanks XXXXXXX
Answered by Dr. Sree Gouri SR 16 hours later
Brief Answer: 2 to 3 months Detailed Answer: Hi, Usually she needs to take the tablets for 2 to 3 months. If bleeding comes to normal, she can stop after two cycles. Generally we prescribe progesterone tablets either from 10th day to 25th day or from 15th day to 25th day of the cycle depending on the severity of symptoms. So, after consulting your doctor you can choose one of these schedule. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor